MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3200-W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview 7 xb bisector (ous) bipolar ligating forceps was unable to cauterize and to transect the vein branches upon insertion.User swapped out with a new set of vv7xb bisector and proceed with endoscopic vein harvesting.Uneventful thereafter.There was no delay.No harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Updated sections: b4,d9,g3,g6,h2,h3,h6,h11.The device was returned to the factory for evaluation on 05/15/2025.An investigation was conducted on 05/19/2025.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the bipolar jaws.The cutter was observed to be intact.The blue toggle was manipulated to retract and extend the cutter blade.The blade was able to be retracted and extended with no physical or visual difficulties observed.An electrical evaluation was conducted.The blue toggle was able to manipulated to retract and extend the cutter blade.An electrical evaluation was conducted.The device was evaluated for electrical function.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device would activate and deactivate during the testing.The was slight steam and the saline was observed to ¿boil¿ on the test gauze in the sporadic electrical activity.Based on the returned condition of the device as well as the evaluation results, the reported failure "failure to cut" was confirmed.A manufacturing engineering evaluation was requested.The complaint was confirmed.The complaint device was connected to the complaint lab's surgical generator (calibration id# 14283) and bipolar extension cable fixed distance (c-2838).The on/off power switch on the surgical generator was toggled to the on position.The generator was set to bipolar mode and the setting range was set to 15 watts.The bipolar foot pedal was pressed, and it was observed that the bipolar probes of the complaint (b)(4) bisector tool did not heat up which is not normal.The electrical continuity of the complaint (b)(4) bisector tool was tested using the complaint lab's multimeter (calibration id# 14054).The electrical continuity of the complaint bisector tool was tested with one lead in the pigtail and one lead on the corresponding bisector probe.This was repeated on the opposite side as well.The result confirmed there was electrical continuity through the complaint device, which is normal and indicates an internal electrical malfunction which impacts the energy being delivered to the bisector probes.Conclusion: the root cause of "failure to cut" was determined to be an electrical malfunction within the bisector subassembly (rm2041865).This electrical malfunction prevented electrical energy from going to the bipolar probes of the bisector tool.The lot # 3000352782 history record review was completed.There was an ncmr, documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failures.

Brand Name
VASOVIEW 7 XB BISECTOR (OUS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key21893140
Report Number2242352-2025-0000478
Device Sequence Number8097850
Product Code GEI
UDI-Device Identifier00607567700437
UDI-Public(01)00607567700437(10)3000352782(17)251105
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberVH-3200-W
Device Catalogue NumberVH-3200-W
Device Lot Number3000352782
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO.
Patient SexUnknown